Alert archive / Pennsylvania / Wind Advisories in 2013
Wind Advisory 5, NWS State College, PA
NWS State College, PA issued this wind advisory at Oct 31, 2013, 9:48 PM EDT for 33 counties in Pennsylvania. It took effect at Nov 1, 2013, 5:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 9:48 PM EDT (01:48 UTC)
- In effect from
- Nov 1, 2013, 5:00 AM EDT
- Expired
- Nov 1, 2013, 2:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 479 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS71 KCTP 010148 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 948 PM EDT THU OCT 31 2013 ...STRONG WINDS EARLY FRIDAY... .A RAPDILY DEEPENING LOW PRESSURE SYSTEM WILL TRACK THROUGH THE UPPER GREAT LAKES INTO ONTARIO...WHILE A SHARP TRAILING COLD FRONT SURGES EASTWARD FROM THE OHIO VALLEY ACROSS THE APPALACHIANS. SOUTH-SOUTHWEST WINDS WILL STEADILY INCREASE AHEAD OF THE COLD FRONT OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS AND IN THE LEE OF THE RIDGES...ALONG AND BEHIND THE FRONTAL PASSAGE. THE STRONG WINDS MAY BE AIDED BY A NARROW LINE OF MODERATE TO HEAVY SHOWERS ACCOMPANYING THE SHARP COLD FRONT. WINDS WILL SHIFT TO THE WEST-SOUTHWEST AND REMAIN GUSTY INTO EARLY FRIDAY AFTERNOON BEFORE SUBSIDING BY LATER FRIDAY EVENING. PAZ004>006-010>012-017-018-024-033-037-041-042-011600- /O.NEW.KCTP.WI.Y.0005.131101T0900Z-131101T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 948 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 5 AM TO NOON EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO NOON EDT FRIDAY. * WINDS...SOUTH-SOUTHWEST BECOMING WEST-SOUTHWEST AT 15 TO 25 WITH PEAK GUSTS UP TO 50 MPH. * IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE TOPS...AT ELEVATIONS ABOVE 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ RG/MS/CE
4 follow-up statements
464 WWUS71 KCTP 010734 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 AM EDT FRI NOV 1 2013 ...STRONG WINDS EARLY FRIDAY... .A RAPDILY DEEPENING LOW PRESSURE SYSTEM WILL TRACK THROUGH THE UPPER GREAT LAKES INTO ONTARIO...WHILE A SHARP TRAILING COLD FRONT SURGES EASTWARD FROM THE OHIO VALLEY ACROSS THE APPALACHIANS. SOUTH-SOUTHWEST WINDS CONTINUE TO INCREASE AHEAD OF THE COLD FRONT EARLY THIS MORNING. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS AND IN THE LEE OF THE RIDGES...ALONG AND BEHIND THE FRONTAL PASSAGE. THE STRONG WINDS MAY BE AIDED BY A NARROW LINE OF MODERATE TO HEAVY SHOWERS ACCOMPANYING THE SHARP COLD FRONT. WINDS WILL SHIFT TO THE WEST- SOUTHWEST AND REMAIN GUSTY THROUGH THE AFTERNOON BEFORE SUBSIDING THIS EVENING. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-011545- /O.EXB.KCTP.WI.Y.0005.131101T1000Z-131101T1800Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 334 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...SOUTH-SOUTHWEST BECOMING WEST-SOUTHWEST AT 15 TO 25 MPH WITH PEAK GUSTS UP TO 50 MPH. * IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ004>006-010>012-017-018-024-033-037-041-042-011545- /O.CON.KCTP.WI.Y.0005.131101T0900Z-131101T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 334 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM UNTIL NOON EDT TODAY... * WINDS...SOUTH-SOUTHWEST BECOMING WEST-SOUTHWEST AT 20 TO 30 MPH WITH PEAK GUSTS UP TO 50 MPH. * IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE TOPS...AT ELEVATIONS ABOVE 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ JMC/PJ
954 WWUS71 KCTP 011204 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 804 AM EDT FRI NOV 1 2013 ...STRONG WINDS EARLY FRIDAY... .A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO SOUTHWESTERN QUEBEC THIS MORNING...WHILE A SHARP COLD FRONT EXTENDING SOUTH FROM THE LOW SURGES THROUGH EASTERN PENNSYLVANIA. WEST-SOUTHWEST WINDS WILL GUST BETWEEN 45 AND 50 MPH AT TIMES. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS AND IN THE LEE OF THE RIDGES. THE GUSTY WINDS WILL BEGIN TO SUBSIDE LATER TODAY. PAZ004>006-010>012-017-018-024-033-037-041-042-011600- /O.CON.KCTP.WI.Y.0005.000000T0000Z-131101T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 804 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...WEST-SOUTHWEST AT 20 TO 30 MPH...WITH SOME PEAK GUSTS BETWEEN 45 AND 50 MPH. * IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE TOPS...AT ELEVATIONS ABOVE 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-011800- /O.CON.KCTP.WI.Y.0005.000000T0000Z-131101T1800Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 804 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...WEST-SOUTHWEST AT 15 TO 25 MPH...WITH SOME PEAK GUSTS BETWEEN 45 AND 50 MPH. * IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ LAMBERT
934 WWUS71 KCTP 011712 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 112 PM EDT FRI NOV 1 2013 ...STRONG WINDS EARLY FRIDAY... .A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN QUEBEC THIS AFTERNOON MORNING...WHILE A SHARP COLD FRONT EXTENDING SOUTH FROM THE LOW SURGES EAST AND OFF THE MID ATLANTIC COAST. WEST- SOUTHWEST WINDS WILL GUST TO AROUND 45 MPH AT TIMES. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS AND IN THE LEE OF THE RIDGES. THE GUSTY WINDS WILL BEGIN TO SUBSIDE LATER TODAY. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-011815- /O.CON.KCTP.WI.Y.0005.000000T0000Z-131101T1800Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 112 PM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...WEST AROUND 15 TO 25 MPH WITH OCCASIONAL GUSTS AROUND 45 MPH. * IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ LAMBERT
480 WWUS71 KCTP 011815 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT FRI NOV 1 2013 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-011915- /O.EXP.KCTP.WI.Y.0005.000000T0000Z-131101T1800Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 215 PM EDT FRI NOV 1 2013 ...THE WIND ADVISORY HAS EXPIRED... WEST-SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 MPH THROUGH 4 PM BEFORE SUBSIDING TO AROUND 10 MPH BY DUSK. $$ LAMBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 8:32 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 31, 8:32 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 832 PM EDT THU OCT 31 2013 .SYNOPSIS... THE SHORT TERM ISSUE IS THE DEEP CYCLONE TRACKING TO OUR NORTH AND THE STRONG FRONT WHICH WILL PRODUCE RAIN AND GUSTY WINDS EARLY FRIDAY. BEHIND THE FRONT A TROUGH WILL DEVELOP OVER THE EAST AND GET REINFORCED WITH COLDER AIR SATURDAY-SUNDAY. THIS TROUGH IS PROGRESSIVE AND HEIGHTS SHOULD RISE AS DEEP TROUGH DEVELOPS IN THE SOUTHWEST AND OUR COLD WEEKEND TROUGH TRACKS TO OUR EAST. THE 500 MB HEIGHTS SHOULD BE ABOVE NORMAL MOST OF NEXT WEEK. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... UPDATED THE GRIDS WITH CURRENT OBSERVATIONS BLENDED INTO OLD FORECAST FOR NEXT 30 HOURS NUDGED WITH A BLEND OF ALL SHORT TERM GUIDANCE. THE GUIDANCE STILL PUTS FOCUS OF RAIN WITH POTENTIAL FOR 0.5 TO 1.O0 INCHES OF RAINFALL BETWEEN ABOUT 0300 AND 1200 UTC. THE SREF THINGS SULLIVAN COUNTY WILL BE THE BIG WINNER WITH NEAR OR JUST OVER 1 INCH. PROBABLY THE TERRAIN IN THE NAM AND SREF MEMBERS ATMOSPHERE. WE TRIED TO SHOW BEST RAINFALL BEGINNING WEST TO EAST A FEW HOURS EITHER SIDE MIDNIGHT AND ENDING BEFORE 1000 UTC IN WEST AND LINGERING BEYOND 1200 UTC IN THE EAST. MOST OF THE RAIN SHOULD FALL IN THIS PERIOD AS THE FRONT IS FORECAST TO ZIP ACROSS PAY FRIDAY MORNING. WILL BE A WARM NIGHT WITH INCREASING WINDS...THOUGH BEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE FROM 0900-1000 UTC IN THE WEST AND LATER IN THE EAST. TRADITIONALLY...WE RARELY GET THE HIGH WINDS IN THE SOUTHERLY FLOW OUTSIDE OF CONVECTION DUE TO THE LOW-LEVEL STABILITY. KIND OF SCARY AS THE RADAR SHOWS 50KTS AT ABOUT 9KFT AND SREF/NAM/GFS ALL SHOW 4 SIGMA SOUTHERLY WINDS (60-70KTS) AT 850 MB GO BY IN THE 03 TO 09 UTC TIME-FRAME. WINDS BEHIND THE FRONT ARE NOT AS STRONG NEAR 50KTS. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AS IN NEAR TERM ABOVE..USED ALL HIGH RESOLUTION GUIDANCE AND THIS SHOWED FASTER CLEARING OF CLOUDS AND PUSH OF RAIN SHIELD TO THE EAST. SO...WE LOWERED ALL POPS FRIDAY AFTER 12 TO 15Z. WE KEPT GUSTY WINDS IN THE GRIDS WITH HIGHEST WINDS BEHIND THE FRONTAL SYSTEM. OUR ESTIMATES IMPLIED 1-2 HOURS WHERE AT ABOVE ABOUT 2800 FT WIND GUSTS WERE ABOUT 40 KTS. VERY CLOSE TO ADVISORY CATEGORY FOR HIGHER TERRAIN. AT THIS TIME STILL HANDLING THIS WITH AFD TO ALLOW USERS TO KNOW ABOUT HIGHER GUSTS. WE WILL LIKELY ISSUE AN SPS TO HIGHLIGHT HIGHER WINDS BEHIND THE FRONT FRIDAY WHEN THE ISENTROPES ALLOW WINDS AT 1 TO 1.5KM TO REACH THE SURFACE. MOST OF THE RAIN IS OVER BEFORE THIS PERIOD GETS GOING. BIGGEST ISSUE WILL BE WINDS AS MODELS SHOW POCKETS OF 50KTS AT 850 MB BEHIND THE FRONTAL SYSTEM. GOING TO BE CLOSE FROM ABOUT 7 AM UNTIL 1 PM WITH WIND GUST INTO 30S TO PERHAPS 40KTS IN A FEW SPOTS. THE AIR BEHIND THE FRONT IS NOT VERY COLD. SHOULD BE AT LEAST PARTLY SUNNY AND CLOSE TO NORMAL TEMPERATURES. A BIT WINDY BUT OTHERWISE SHOULD BE A NICE DAY OVER MOST OF THE ARE BY MID- MORNING. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TROUGH BUT PROGRESSIVE UPPER FLOW PATTERN WILL DOMINATE THE EASTERN U.S. INTO THE WEEKEND BEFORE HEIGHTS RISE EARLY NEXT WEEK. A SUBTROPICAL RIDGE IS FORECAST TO BUILD INTO THE SOUTHEAST COAST NEXT WEEK AS WELL AS MORE SHORTWAVE ENERGY DIGS INTO THE WESTERN AND CENTRAL PARTS OF THE COUNTY. THE MAIN MID-UPPER TROUGH AXIS WILL SHIFT EWD FROM THE GRT LKS INTO THE NORTHEAST STATES SAT NGT INTO SUNDAY. THE DEVELOPING NW FLOW WILL DIRECT SEASONABLY COLD AIR DOWNWIND OF THE LAKES AND PROMOTE LAKE EFFECT RAIN/SNOW SHOWERS OVER THE WESTERN HIGHLANDS AND CENTRAL MTNS...PRIMARILY LATER SATURDAY INTO EARLY SUNDAY. HIGH PRES BUILDING INTO THE AREA SHOULD SPELL AN END TO THIS ACTIVITY BY SUNDAY NIGHT. THE SFC RIDGE AXIS WILL MIGRATE EWD FROM THE CNTRL APLCHNS TO ALONG THE NORTHEAST /MID-ATLC COAST THRU EARLY NEXT WEEK. VEERING LOW- LEVEL FLOW TO THE EAST-SE MAY LEAVE THE AREA SUSCEPTIBLE TO SOME LOW CLOUDS WITHIN A MARITIME FLOW REGIME. WITH THE RIDGING AT THE SFC AND ALOFT...EXPECT ANY SIGNIFICANT PCPN TO REMAIN WEST OF PA THRU MIDWEEK. CLEAR SKIES SHOULD LEAD TO CLEAR SKIES AND COLD MORNINGS MONDAY AND TUESDAY...FOLLOWED BY QUICKLY MODERATING TEMPS BY MID WEEK. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... 01/00Z...MADE VERY MINOR CHANGES WITH THE ISSUANCE OF THE 00Z SCHEDULED TAFS. GOT A REPORT OF LLWS BLO 020 OV IPT AT 2215Z...AND EXPECT IT TO ONLY GET WORSE AS THE SWLY LLJ EXCEEDS 50+KTS. TIMING OF POTENTIAL NARROW CONVECTIVE LINE/PSBL HIGH WINDS COMING INTO FOCUS PER COSPA: BFD/JST 08-10Z...AOO/UNV 09-11Z...IPT/MDT/LNS 12-14Z. A BRIEF PERIOD OF STG POST-FRONTAL WINDS IS LKLY DURING THE MORNING WITH WINDS DROPPING OFF BY LATE IN THE DAY FRIDAY. 31/21Z...LIGHT WAA SHOWERS WILL CONTINUE INTO EARLY TONIGHT IN THE MILD WARM SECTOR SOUTH OF THE WARM FRONT AND EAST OF THE MAIN SYNOPTIC COLD FRONT APPROACHING FROM IN/OH. EXPECT FLGT CATS TO STAY MAINLY VFR TO MVFR WITH SLY GRADIENT WINDS STEADILY INCREASING AS THE FRONT GETS CLOSER TO PA. LLWS REMAINS A SIGNIFICANT AVN HAZARD WITH 50-70KT SWLY WINDS BTWN 3-6KFT. PEAK LLWS VALUES NEAR 60KTS JUST AHEAD OF THE COLD FRONT AROUND 08-12Z. A LOW-TOPPED CONVECTIVE LINE MAY FORM RIGHT ALONG THE LEADING EDGE OF THE SHARP COLD FRONT...AND HELP TO MIX DOWN THE VERY STRONG WINDS ALOFT. THIS COULD PRODUCE BRIEF HEAVY SHOWERS AND SQUALLS WITH PEAK SFC WND GUSTS EASILY IN THE 30-40KT RANGE. EXPECT A WND SHFT FROM ROUGHLY 180 TO 250 WITH THE COLD FROPA. MODERATE SFC PRES RISES BEHIND THE FRONT AND STEEPENING LOW-MID LVL LAPSE RATES SHOULD MAINTAIN 25KT WND GUSTS INTO THE AFTN. TIMING OF THE POTENTIAL LOW-TOPPED CONVECTIVE SQUALL LINE BASED ON LATEST MESO MDL/COSPA AND LINEAR EXTRAPOLATION OF WV DRY SLOT IS APPROX 08-11Z IN ZOB SECTOR AND 10-13Z IN ZNY ARTCC. BACKED OFF ON IFR CIGS OVERNIGHT GIVEN LOW CONFIDENCE AND STRONG SLY FLOW. MARGINAL VFR CIGS SHOULD BE THE RULE...BUT OCNL IFR CIGS STILL NOT OUT OF THE QUESTION. VSBYS SHOULD STAY IN THE 3-6SM RANGE BUT MAY DIP BLW 2SM IN BRIEF +RA WITHIN THE FRONTAL BAND. EXPECT CONDS TO IMPROVE RATHER QUICKLY FROM SW-NE DURING THE MID TO LATE MORNING WITH CIGS IMPROVING TO VFR. VFR CONDS WILL CONTINUE INTO FRI NGT AND WINDS WILL GRADUALLY SUBSIDE. WINDS WILL SHIFT MORE TO THE WEST INTO EARLY SATURDAY WHICH MAY RESULT IN MVFR CIGS ACRS THE WRN TAFS. OUTLOOK... SAT...SCT/NMRS LK EFF SHRA NW...MVFR LIKELY. VFR SE. GUSTY WNW WINDS. SUN...MVFR/LK EFF -SHRA SHRA NW EARLY...THEN BCMG VFR. MON-TUE...MAINLY VFR UNDER SFC HIGH PRES. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM SHORT TERM...DANGELO LONG TERM...LAMBERT/GARTNER AVIATION...STEINBUGL
Hazardous weather outlook, Oct 31, 9:24 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 924 AM EDT THU OCT 31 2013 PAZ004>006-010-011-017-024-033-011330- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 924 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOUTH TO SOUTHWEST WINDS GUSTING BETWEEN 35 AND 45 MPH WILL BUFFET THE HIGHER TERRAIN OF WESTERN PENNSYLVANIA LATE TODAY AND TONIGHT...AHEAD OF A STRONG COLD FRONT AND POTENT AREA OF LOW PRESSURE THAT WILL BE HEADING NORTHEAST TOWARD THE UPPER GREAT LAKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS WILL SHIFT TO THE WEST-SOUTHWEST EARLY FRIDAY MORNING IN THE WAKE OF THE COLD FRONT...AND CONTINUE TO GUST BETWEEN 35 AND 45 MPH THROUGH THE MIDDAY HOURS. THE STRONGEST GUSTS WILL DECREASE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-011330- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 924 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT TRAILING SOUTH FROM A POTENT AREA OF LOW PRESSURE...WILL PUSH ACROSS THE COMMONWEALTH DURING THE MORNING AND MIDDAY HOURS FRIDAY. WEST-SOUTHWEST WINDS WILL GUST BETWEEN 35 AND 45 MPH ALONG...AND IN THE WAKE OF THE COLD FRONT EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:00 AM EDT | Special Weather Statement | CTP | Warren | 45 min |
| Nov 1, 4:12 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Somerset | 48 min |
| Nov 1, 4:22 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Elk, McKean, Potter | 53 min |
| Nov 1, 4:59 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 6 more | 61 min |
| Nov 1, 5:13 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Lycoming, Potter, Tioga | 62 min |
| Nov 1, 5:38 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Centre, Clinton, Cumberland, Dauphin, Franklin and 11 more | 52 min |
| Nov 1, 6:00 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 45 min |
| Nov 1, 6:29 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 11 more | 61 min |
| Nov 1, 7:35 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 55 min |
Nearby
Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.